MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was a haptic damaged of the intraocular lens.The problem was found during handling/ prior to insertion of lens into the patient's eye.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: dob, age, weight, race and ethnicity: unknown/ not provided.Section d6a: implant date: not applicable, as lens was not implanted.Section d6b: explant date: not applicable, as lens was not explanted.Section e1: initial reporter last name unknown/not provided.Section e1: telephone number: (b)(6) section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: august 7, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that it was received with the lens module and cartridge separated from the handpiece as well as each other.The handpiece plunger was partially advanced.The cartridge presented with uneven distribution of viscoelastic residue which could have contributed to the complaint issue.The cartridge presented with no damage, no ovd was observed through the cartridge body; a trace amount of ovd was observed at the cartridge tip.The lens module was inspected and presented with damage possibly resulting from disassembly.The lens was not stuck, it was cleaned and presented with tear and damage.The tear of the lens did not extend out to any portion of the haptic/optic junction.No haptic damage was identified.The reported broken haptic issue was not confirmed based on the returned device evaluation, reported issue experienced by the customer was most likely due to the lack of healon in the cartridge.There is no product deficiency identified or determined to be associated with the manufacturing process.The product was manufactured according to the established procedures and in compliance with their intended use.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: based on investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18610921
Report Number3012236936-2024-00219
Device Sequence Number2465972
Product Code HQL
UDI-Device Identifier05050474636231
UDI-Public(01)05050474636231(17)260114
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown